Alert archive / New Jersey / Gale Watches in 2025
Gale Watch 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 12, 2025, 1:56 PM EST. It took effect at Dec 14, 2025, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2025, 1:56 PM EST (18:56 UTC)
- In effect from
- Dec 14, 2025, 1:00 PM EST
- Expired
- Dec 13, 2025, 2:50 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
023 WHUS71 KPHI 121856 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 156 PM EST Fri Dec 12 2025 ANZ430-431-450>455-131000- /O.NEW.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 156 PM EST Fri Dec 12 2025 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Portions of Atlantic coastal waters and Delaware Bay Waters. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ MJL
2 follow-up statements
932 WHUS71 KPHI 130601 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 101 AM EST Sat Dec 13 2025 ANZ450-451-132100- /O.NEW.KPHI.SC.Y.0121.251213T1100Z-251213T2300Z/ /O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 101 AM EST Sat Dec 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 6 AM this morning to 6 PM EST this evening. For the Gale Watch, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-452>455-132100- /O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 101 AM EST Sat Dec 13 2025 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft possible. * WHERE...Portions of Atlantic coastal waters and Delaware Bay Waters. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
854 WHUS71 KPHI 131950 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 250 PM EST Sat Dec 13 2025 ANZ450-451-141000- /O.CAN.KPHI.SC.Y.0121.000000T0000Z-251213T2300Z/ /O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ /O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 250 PM EST Sat Dec 13 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 11 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A brief period of small craft advisory conditions Sunday afternoon will precede the onset of gale- force winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-453>455-141000- /O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ /O.NEW.KPHI.GL.W.0034.251214T1200Z-251215T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 250 PM EST Sat Dec 13 2025 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...In Delaware Bay Waters, Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. In Atlantic coastal waters, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 7 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452-141000- /O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/ /O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 250 PM EST Sat Dec 13 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 11 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A brief period of small craft advisory conditions Sunday afternoon will precede the onset of gale- force winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ MJL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 12, 12:27 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 12, 12:27 PM EST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1227 PM EST Fri Dec 12 2025 .SYNOPSIS... High pressure builds into the region later today before weakening and shifting to our south and east into Saturday. A weak area of low pressure tracks nearby later Saturday night and Sunday morning, with an arctic front crossing our area. The center of arctic high pressure slides to our south Tuesday before weakening as it shifts offshore Wednesday. A warm front may slide by to our north Wednesday into Thursday. && .NEAR TERM /THROUGH TONIGHT/... Relatively quiet period in the near term now that lake-effect snow showers have mostly ended. The balance of today should be notably less brutal than yesterday, with winds mostly staying in the 10-15 mph range with notably lower and fewer gusts. With some sun and slightly warmer day-time highs compared to yesterday, it should feel considerably more comfortable outside. Tonight, an approaching weak warm front will begin to spread clouds across the region. A few models suggest a little light precip may overspread the region before dawn Saturday, but right now it looks more likely that low-level dry air should prevail to make this nothing more than virga. With temps again falling well below freezing in most areas, this could end up being a little frozen or freezing precip if it was to materialize, but again, odds fairly strongly favor nothing reaching the ground. Will keep an eye on trends, however. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Temperatures below to well below average as another arctic blast arrives. A snow event is expected to occur for Saturday night and Sunday morning as the arctic blast arrives. A robust closed low should be centered near the upper Great Lakes Saturday. This will drive surface low pressure eastward across Canada as the closed low pivots to the east. This will send a cold front into our area Saturday night. The weather conditions during the day Saturday look to be on the tranquil side, although it will continue to be chilly (below average). Clouds are expected to increase during the day, but moreso during the evening as our next system starts to arrive. As the aformentioned closed low pivots eastward, the axis of it takes mostly more of a positive orientation. This will tend to result in a surface low staying weaker and farther south along a baroclinic zone. While there still remains some uncertainty with the track of this surface wave, the main drivers of this incoming precipitation event may be more tied to the mid to upper level dynamics. As the strong upper-level trough gets closer Saturday night and Sunday morning, a robust 250 mb jet moves across our area and about the southern half of our region gets into the right entrance region for a time. In addition, a zone of strengthening 700- 850 mb frontogenesis crosses about the southern half of our region. This may explain why some guidance quickly develops the precipitation shield over our area instead of moving one already developed into our area. An examination of some model guidance via BUFKIT, the omega fields (while not real strong) are nearly centered across the snow growth region along with high relative humidity. It appears as colder air gets drawn southeastward, snow ratios increase from northwest to southeast. All of this would point to a zone of potentially some increased snowfall intensity for a time early Sunday morning. There still remains some potential on the southern fringe of the precipitation shield that the precipitation starts as some light rain or a mix of rain/snow before changing to all snow. The model consensus puts the axis of the maximum precipitation amounts very close to the I-95 corridor. It is noted that the NBM probabilities have increased some particularly centered on the I-95 corridor. Still some wiggle room with this as some shift in the mid to upper level dynamics will pull or push the precipitation shield north or south some. Overall though, looks like 1-3 inches of snow across nearly the entire area with an area of 4 inches possible. Total snowfall amounts should be held down some as this system is a quick mover. This is currently looking like a Winter Weather Advisory event for at least portions of our area. Still some time though and therefore after collaborating with our neighboring offices, held off on issuing any advisories at this time. As the system pivots eastward and the surface low shifts farther offshore, arctic air will pour into our area as a west to northwest wind increases on Sunday. This will result in temperatures not going up all that much during the day Sunday (they may actually fall some during the afternoon), and with a gusty wind there will be a noticeable wind chill factor. Given the current forecast of total snowfall, the gusty winds will then result in some blowing snow. Air temperatures drop into the teens Sunday night with some single digits possible in the Poconos. A brisk wind will drive wind chills well down into the single digits to near zero through Sunday night with some below zero values mostly in the Poconos. If the wind remains strong enough combined with even colder temperatures, some areas may be very close to Cold Weather Advisory criteria later Sunday night and early Monday morning. && .LONG TERM /MONDAY THROUGH THURSDAY/... Summary...Arctic air/bitter cold starts to ease during mid-week, then it turns much milder Thursday. Synoptic Overview...An upper-level trough and its associated cyclonic flow continues across the East Monday into Tuesday, then this eases and becomes more zonal aloft Tuesday into Wednesday. The flow aloft then looks to back more Thursday ahead of a potentially strengthening upper-level trough from the Great Lakes to the lower Mississippi Valley. The center of arctic high pressure slides just to our south Tuesday before shifting offshore. A warm front may slide by to our north during Wednesday as low pressure gradually pivots across the upper Great Lakes region. The associated cold front may take some time to shift eastward Thursday and therefore be well to our west. For Monday and Tuesday...An upper-level trough and its associated cyclonic flow remains in place during this time frame. It could be enhanced for a brief time Monday night or Tuesday as a stronger shortwave dives southeastward out of the Great Lakes and across our area. The center of arctic high pressure builds well south of our area by later Monday, and with strong low pressure in the Canadian Maritimes, a tightened pressure gradient will remain across our area Monday. This will keep a gusty west-northwest surface wind going Monday which will add to the already bitterly cold conditions. High temperatures on Monday should remain below freezing for nearly our entire area, and with the added wind, this will continue to drive down the wind chill. While the center of the high is well to our south Tuesday before starting to shift offshore, its axis extending northward slides over our area. This will result in much less wind on Tuesday. It will still be rather cold, however the harsh conditions will start to ease through the day. As the air mass undergoes some moderation, temperatures are not expected to be quite as cold Tuesday night compared to Monday night. For Wednesday and Thursday...A pattern change should result in a surge of much milder air across our area as we get into Thursday. As surface high pressure becomes more anchored in the western Atlantic and we lose the upper-level trough, warm air advection will be underway. This should increase more as a warm front slides by to our north during Wednesday. A potentially strong upper-level trough then amplifies from the Great Lakes to the lower Mississippi Valley Thursday as low pressure is in the Great Lakes region. The amplification of this will determine how quickly a cold front shifts eastward. Southwesterly flow well ahead of this will boost the warm air advection, with much of our area is currently forecast to get into the 50s on Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...VFR with SCT/BKN high clouds. West-northwest winds around 10 kt with isolated gusts up to 20 kt. High confidence. Tonight...VFR. Mostly clear skies early, with increasing mid- high level clouds after midnight. Light and variable winds generally 3 kt or less. High confidence. Saturday...VFR. A few scattered low clouds in the morning, otherwise mostly cloudy. South-southwest winds around 10 kt with occasional gusts up to 15-20 kt in the afternoon. Moderate-high confidence. Outlook... Saturday night and Sunday...A period of MVFR/IFR conditions with snow from about late Saturday evening through mid Sunday morning. The conditions improve to VFR thereafter. West- northwest winds increase during Sunday with gusts up to 30 knots. Monday and Tuesday...VFR. West-northwest wind gusts up to 30 knots Monday, then much lighter on Tuesday. && .MARINE... As of 12:00 PM, all remaining Small Craft Advisories have been allowed to expire as winds continue to diminish below 25 kt. Westerly winds 10-20 kt for the bulk of the region through today, diminishing tonight, with seas 2 to 4 feet. Outlook... Saturday...The conditions are anticipated to be below Small Craft Advisory criteria. Sunday...Small Craft Advisory conditions developing during the morning, then Gale force wind gusts probable late Sunday afternoon and especially Sunday night. Areas of freezing spray possible Sunday night. Monday...Gale force wind gusts possible in the morning, otherwise Small Craft Advisory conditions probable. Areas of freezing spray possible during the morning. Tuesday...Small Craft Advisory conditions should be easing. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Gorse NEAR TERM...RCM SHORT TERM...Gorse LONG TERM...Gorse AVIATION...DeSilva/Gorse/RCM MARINE...DeSilva/Gorse/RCM
Hazardous weather outlook, Dec 12, 1:40 PM EST, 16 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 140 PM EST Fri Dec 12 2025 MDZ012-015-019-020-131845- Kent MD-Queen Annes-Talbot-Caroline- 140 PM EST Fri Dec 12 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST SUNDAY... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Dec 12, 9:12 AM EST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
912 AM EST Fri Dec 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Snow Tobyhanna 41.18N 75.42W
12/11/2025 M4.5 Inch Monroe PA Trained Spotter
Delayed report.
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:37 PM EST | Winter Weather Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.